Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Had intercourse after period. Took postinor. Started light vaginal bleeding. Implantation bleeding?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
I am 22yrs old and i had my period on the 5th of march,3 days later i had sex,i took postinor 10hrs after,then 3days later i have a light vaginal bleeding,i'm worried because i've read about implantation bleeding.could this be it or is it the side effect of the drug?
Posted Sun, 31 Mar 2013 in Women's Health
Answered by Dr. Aarti Abraham 22 minutes later
Hi dear,
Thanks for writing to us .

Postinor pills are a hormonal pill and most definitely can affect your menstrual cycle. The effect is varied from person to person and can range from no effect to altering flow patterns to delaying (or hastening) a woman's period. Given the day of your cycle, you would be expected to be less fertile but pregnancy is not impossible.

Postinor also causes mild vaginal bleeding / light spotting at any time after its usage.
It is difficult to predict when this would occur.
Implantation bleeding occurs when after pregnancy, the fertilized egg implants in the uterus.
This normally happens 6 - 7 days after intercourse when fertilization occurs.
You had your period on the 5th of March, so it is highly unlikely that ovulation occurred 3 days later when you had sex, so according to me the bleeding is a side effect of the drug, and least likely to be implantation bleeding.

To be doubly sure, I would recommend a back up barrier method for the rest of the cycle, and taking a pregnancy test after 4 weeks if you do not have your normal period by then.

Hope things are pretty clear.
Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor